How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask petdrz Your Own Question
petdrz
petdrz, Veterinarian
Category: Cat Veterinary
Satisfied Customers: 7367
Experience:  Over 30 years of experience in caring for dogs and cats.
21300550
Type Your Cat Veterinary Question Here...
petdrz is online now
A new question is answered every 9 seconds

I gave my cat too much insuline What do I do?

Customer Question

I gave my cat too much insuline
What do I do?
Submitted: 1 year ago.
Category: Cat Veterinary
Expert:  petdrz replied 1 year ago.

Hello and thanks for trusting me to help you and Picese today. I am a licensed veterinarian with over 25 years experience and would be happy work with you but need a bit more information in order to better assist you.

How much of an overdose did he receive?

How long ago did that happen?

What type of insulin are you using?

Are you able to measure his blood glucose at home?

Thanks and I will respond further after you reply. There may be a slight delay while I formulate and type a thorough response or I may be offline, but if so, I will respond as soon as I am able.

Customer: replied 1 year ago.
I think I gave h 2.5 x what he gets 30 mins ago
I switched from u100 u40 9 units
He hash eaten food and honey
He is awake
Customer: replied 1 year ago.
Humalin
Customer: replied 1 year ago.
I do not check his sugar levels at home
Expert:  petdrz replied 1 year ago.

If you do not have the ability to check his blood glucose levels at home, you have to proceed based on his clinical signs. If he is eating and you are able to supplement him with honey or syrup, you should be able to keep him form dropping to low. Of course it is only guessing and some cats are able to tolerate very low blood sugars with little to no outward symptoms. The safest course of action would be to have him on a dextrose enhanced intravenous drip of fluids over the next 12 hours as the insulin wore off, preferably at an ER clinic where his blood sugar could be monitored if he showed any clinical signs. Short of that, I would offer periodic (every 30-60 min) doses of honey orally over the next twelve hours. Even if he doesn't need it, it won't hurt him and will help insure hig blood sugar doesn't drop too low.

I hope this is helpful. Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please reply so I can clarify for you.

My posted replies are for general education only and not meant as a diagnosis. Only after a thorough veterinary examination can a diagnosis for your pet be made and specific treatments be advised or medications be prescribed.

Dr Z

Expert:  petdrz replied 1 year ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Z.